MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLT SAMPLER MULTI PLASMA RBC SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLT SAMPLER MULTI PLASMA RBC SET
Catalog Number 80340
Medical Device Problem Codes Use of Device Problem (1670); Device Handling Problem (3265)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: per the rn, part of the normal procedure at the site is to confirm that there is no air in the sample pouch prior to the connection and to confirm the clamps are straight so no tubing is bulging out of the either side.The customer also reported that two additional people confirmed that the excess air is present in the pouch.Two unused trima sets were returned to terumo bct for evaluation.Upon visual inspection, it was noted that one set was returned in the packaging tray.The set was visually evaluated for anymis-assembly, leak location, or defect that could have contributed to the reported incident with no anomalies observed.On visual evaluation of the second set, it was confirmed that there was an amount of air present in the sample bag.A definitive root cause of this failure could not be determined.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.The run data file (rdf) was analyzed for this event.Signals in the rdf confirmed that operator had selected procedure 18, for a 4.8e11 platelet yield collection with 200 ml of plasma product.The operator ended the procedure after loading the disposable set.Corrective action: an internal capa has been initiated to evaluate reports of air in sample bag.A terumo bct clinical support specialist spoke with the customer and determined that no retraining was required for this event at this time.The operator acknowledged that they followed all prompts.Root cause: the analysis of the run data file shows that the air removal portion of the disposable loading took longer than normal, but the signal is inconclusive as to a cause.It is possible, though not conclusive, the white clamp on the sample bag line was not fully occluding the sample bag line when closed.If this occurred, it is possible for air to enter the sample bag during the verification of clamp closure at the beginning of the tubing set test if the sample bag clamp is not fully closed.
 
Event or Problem Description
The customer reported excessive amount of air in the sample bag prior to phlebotomy of the donor.Per the rn, pre-phlebotomy of the donor she noticed that the sample bag was filled with air.There was not a transfusion recipient or patient involved at the time of this incident as the reported issue was detected prior to starting the procedure, therefore no patient/recipient information is reported for the event.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL LRS PLT SAMPLER MULTI PLASMA RBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key8395192
Report Number1722028-2019-00045
Device Sequence Number1628170
Product Code GKT
UDI-Device Identifier05020583803404
UDI-Public05020583803404
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK180231
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2021
Device Catalogue Number80340
Device Lot Number1901231230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2019
Initial Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;